MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 AUTOMATED IMPELLA CONTROLLER; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. - 1220648 AUTOMATED IMPELLA CONTROLLER; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Model Number AUTOMATED IMPELLA CONTROLLER
Medical Device Problem Codes Computer Operating System Problem (2898); Operating System Becomes Nonfunctional (2996)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during customer training the automated impella controller screen froze.There was no patient involvement.
 
Additional Manufacturer Narrative
The event did not occur with a patient.Section a was left blank.The impella device was not received from the customer; therefore, investigation of the device was not possible.Should the device or any new information be received, a supplemental mdr will be filed.
 
Additional Manufacturer Narrative
Correction: d1, h5, and h8 was erroneously entered on the initial manufacturer device report.D4 was inadvertently omitted on the initial manufacturer device report.
 
Additional Manufacturer Narrative
The investigation for the controller/device freezes issue has been completed.The device and data logs were returned for evaluation.The logs showed that in the case start wizard at step three, the pump connection was most likely not recognized, or the white catheter plug was not completely inserted into the aic, so after 20 seconds, epm was reset automatically.After the epm reset, the pump connection remained unrecognized, confirming the reported failure mode.This could be most likely due to the crystal issue on the impellatronic (epm) board.Subsequently, the soft button next was pressed, causing the console to display messages indicating ¿connect cable: detecting impella screen¿ and ¿connect cable: connect grey connectors screen.¿ the console was evaluated and during testing, the pump detection issue could not be reproduced despite several attempts to connect a known-good impella and power cycling the console in between attempts.The root cause of the aic screen freezing during customer training, where the demo case did not proceed was likely due to the rarely occurring epm crystal startup issue.The impellatronic pca does not have permanent damage, but this intermittent pump detection failure occurs infrequently and has a sw mitigation in place.
 
Additional Manufacturer Narrative
H6: added code based on information in the complaint file.

Brand Name
AUTOMATED IMPELLA CONTROLLER
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key23888673
Report Number1220648-2025-49310
Device Sequence Number20001523
Product Code OZD
UDI-Device Identifier00813502011289
UDI-Public(01)00813502011289(10)1319196(11)180116
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAUTOMATED IMPELLA CONTROLLER
Device Catalogue Number0042-0000-EU
Device Lot Number1319196
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2025
Supplement Date Received by Manufacturer12/30/2025
09/05/2025
02/04/2026
Initial Report FDA Received Date12/24/2025
Supplement Report FDA Received Date01/05/2026
02/02/2026
02/10/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/16/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
MWR-02122025-0001983438
Patient Sequence Number1
Patient SexUnknown